Alert archive / Wisconsin / Gale Warnings in 2015
Gale Warning 32, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Dec 16, 2015, 3:06 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2015, 3:06 PM CST (21:06 UTC)
- Expired
- Dec 16, 2015, 8:52 PM CST
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
665 WHUS73 KMKX 162106 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CST WED DEC 16 2015 ...SOUTHWEST GALES EXPECTED INTO THIS EVENING... .A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHEAST MINNESOTA TO NORTH OF LAKE SUPERIOR INTO THIS EVENING. A FRONTAL BOUNDARY WILL MOVE THROUGH THE NEARSHORE WATERS OF LAKE MICHIGAN BY LATE AFTERNOON. SOUTHWEST GALES BEHIND THE FRONT ARE EXPECTED INTO THE EVENING HOURS. THE SOUTHWEST WINDS WILL REMAIN BRISK LATER THIS EVENING AND OVERNIGHT. HIGH WAVES ARE EXPECTED INTO THIS EVENING...THEN SLOWLY SUBSIDING LATER TONIGHT. LMZ643>646-170515- /O.UPG.KMKX.SC.Y.0110.000000T0000Z-151217T1000Z/ /O.NEW.KMKX.GL.W.0032.151216T2106Z-151217T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 306 PM CST WED DEC 16 2015 ...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS TO 30 KNOTS INTO THE EARLY EVENING HOURS...WITH FREQUENT GALES TO 35 KNOTS. SOUTHWEST WINDS WILL REMAIN IN THE 15 TO 25 KNOT RANGE LATER THIS EVENING AND OVERNIGHT...BEFORE BECOMING 15 TO 20 KNOTS LATER TONIGHT. * WAVES: 5 TO 7 FEET...GRADUALLY SUBSIDING TO 2 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
1 follow-up statement
495 WHUS73 KMKX 170252 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 852 PM CST WED DEC 16 2015 ...GUSTY WINDS TO PERSIST INTO THURSDAY... .A LINGERING TIGHT PRESSURE GRADIENT BEHIND LOW PRESSURE MOVING FROM NEAR LAKE SUPERIOR NORTH INTO SOUTHERN CANADA WILL CONTINUE TO CAUSE GUSTY WINDS OVERNIGHT INTO THURSDAY MORNING. THE SOUTHWEST WINDS WILL GRADUALLY VEER TO THE WEST LATER TONIGHT. WIND GUSTS ARE EXPECTED TO PEAK AROUND 30 KNOTS IN THE NEAR SHORE WATERS. HENCE THE GALE WARNING HAS BEEN DOWNGRADED TO A SMALL CRAFT ADVISORY WHICH WILL REMAIN IN EFFECT THROUGH THURSDAY MORNING. HIGHER GUSTS ARE STILL EXPECTED IN THE OPEN WATERS OF THE LAKE. WAVE HEIGHTS WILL CONTINUE TO SUBSIDE AS THE WINDS REMAIN BLOWING OFFSHORE. LMZ643>646-171100- /O.CAN.KMKX.GL.W.0032.000000T0000Z-151217T0300Z/ /O.NEW.KMKX.SC.Y.0111.151217T0252Z-151217T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 852 PM CST WED DEC 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHWEST WINDS UP TO 30 KNOTS DIMINISHING TO 15 TO 20 KNOTS AND BECOMING WEST...WITH GUSTS TO 25 KNOTS LATE TONIGHT AND THURSDAY MORNING. * WAVES: 3 TO 6 FEET...GRADUALLY SUBSIDING TO 1 TO 3 FEET BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 16, 12:44 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 16, 12:44 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1244 PM CST WED DEC 16 2015 .UPDATE... SHOWERS CONTINUE TO MOVE NORTHEAST ALONG OCCLUDED FRONT PUSHING THROUGH THE AREA. 500 MB DIFFERENTIAL CYCLONIC VORTICITY ADVECTION ALSO HELPING OUT WITH UPWARD VERTICAL MOTION. THERE WERE A FEW REPORTS OF GRAUPEL WITH THE SHOWERS NEAR MADISON RECENTLY...WHICH MAY CONTINUE WITH THESE SHOWERS OVER THE NEXT FEW HOURS WITH THE COLD AIR ABOVE 3500 FEET ABOVE GROUND LEVEL. THE DRY SLOT SHOULD BRING A BRIEF PERIOD OF SCATTERED CLOUDS WEST TO EAST THROUGH THE AREA BEHIND THE FRONT...BEFORE MORE LOW CLOUDS MOVE EAST INTO THE AREA BY EARLY THIS EVENING. SOME CONCERN WITH THE GUSTY SOUTHWEST WINDS INTO EARLY THIS EVENING BEHIND THE FRONT REACHING TO 35 KNOTS OR SO...GIVEN MIXING WITH STEEP LOW LEVEL LAPSE RATES ON AREA FORECAST SOUNDINGS. DO NOT SEE WIDESPREAD GUSTS TO 39 KNOTS FOR A WIND ADVISORY...BUT MAY NEED A SPECIAL WEATHER STATEMENT TO HIGHLIGHT THE GUSTY WINDS...ESPECIALLY IN THE SOUTHERN COUNTIES. && .AVIATION/18Z TAFS/... IFR CATEGORY CEILINGS ARE EXPECTED UNTIL MID AFTERNOON ACROSS THE EASTERN SITES...WITH MADISON ALREADY MIXING UPWARD TO MVFR CATEGORY AS FRONTAL BOUNDARY APPROACHES THERE. RAIN SHOWERS MAY ACCOMPANY THE FRONTAL BOUNDARY PASSAGE AT THE EASTERN SITES...WITH MVFR CATEGORY VISIBILITIES. THERE WILL BE A BRIEF PERIOD OF SCATTERED CLOUDS PASSING EAST THROUGH THE AREA THIS AFTERNOON...BEFORE MORE MVFR CATEGORY CLOUDS AROUND 1500 FEET ABOVE GROUND LEVEL MOVE IN BY EARLY THIS EVENING. THESE CLOUDS SHOULD LINGER TONIGHT INTO THURSDAY MORNING...BEFORE GRADUALLY SCATTERING OUT AS DRIER AIR MOVES IN. WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTY SOUTH WINDS VEERING SOUTHWEST LATER THIS AFTERNOON AFTER THE FRONT MOVES THROUGH THE AREA. GUSTS OF 25 TO 30 KNOTS ARE EXPECTED INTO THIS EVENING...WITH SOME 35 KNOT GUSTS POSSIBLE. WINDS WILL VEER WEST THURSDAY WITH GUSTS TO AROUND 20 KNOTS EXPECTED. && .MARINE... SMALL CRAFT ADVISORY CONTINUES UNTIL 10Z THURSDAY ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. GUSTY SOUTH TO SOUTHEAST WINDS TO 30 KNOTS ARE EXPECTED TO CONTINUE INTO MID AFTERNOON. PASSING FRONTAL BOUNDARY WILL VEER WINDS TO THE SOUTHWEST LATER THIS AFTERNOON AND LINGER TONIGHT. THERE IS SOME CONCERN FOR GALE FORCE GUSTS LATER THIS AFTERNOON AND EARLY THIS EVENING...AS OBSERVATIONS ACROSS SOUTHWEST WISCONSINBEHIND THE FRONT ARE REACHING THESE VALUES. MAY HAVE TO ISSUE A GALE WARNING WITH THE AFTERNOON ISSUANCE OF THE NEARSHORE MARINE FORECAST...BUT AM NOT SURE IF THE GUSTS WILL REMAIN THIS HIGH BY LATER THIS AFTERNOON AND EARLY THIS EVENING. WILL CONTINUE TO MONITOR OBSERVATIONS BEHIND THE FRONT. HIGH WAVES OF 5 TO 8 FEET THIS AFTERNOON WILL GRADUALLY SUBSIDE BY LATER TONIGHT...AS WINDS SHIFT OFFSHORE AND WEAKEN SOMEWHAT. && .PREV DISCUSSION... /ISSUED 255 AM CST WED DEC 16 2015/ TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH. PRECIP COVERAGE WILL EXPAND ACROSS THE AREA THIS MORNING IN RESPONSE TO THE ARRIVAL OF THE STRONG DYNAMICS WITH THE CLOSED MID LEVEL CIRCULATION TRACKING NORTHEAST ACROSS MINNESOTA AND NORTHWEST WISCONSIN. A STRONG LOW LEVEL JET QUICKLY SPREADS FROM EASTERN IA THROUGH THE FORECAST AREA AFTER 12Z...EXITING TO THE EAST AFTER 18Z. SOUNDINGS SHOW THE COLUMN QUICKLY SATURATING UP TO 10-13KFT BETWEEN 12-18Z AHEAD OF APPROACHING OCCLUDING SFC FRONT...DEEPER MOISTURE EAST COMPARED TO FAR WEST. THEREFORE WILL KEEP THE HIGHEST POP TRENDS IN THE EAST THIS MORNING. ALL RAIN. MID LEVEL DRY AIR AND COLD ADVECTION PUSHES IN FROM THE SOUTHWEST BY LATE MORNING IN THE WAKE OF THE FRONT...OVERSPREADING THE AREA QUICKLY IN THE AFTERNOON. NOT SURE IT WILL BE ENOUGH TO SCOUR THE LOW LEVEL MOISTURE/CLOUDS. STEEPENING LOW LEVEL LAPSE RATES WILL RESULT IN SOME DECENT WINDS THIS AFTERNOON OUT OF THE SOUTH TO SOUTHWEST. GUSTS TO 35 MPH POSSIBLE...MAYBE UP TO 40 MPH IN THE USUAL SPOTS...MONROE IS ALMOST A GUARANTEE GIVEN THE HIGH BIAS FOR SOUTHWEST FLOW THERE. CHILLY TONIGHT WITH LOWS IN THE MID TO UPPER 20S...STILL ABOVE NORMAL FOR DECEMBER. CLOUDY AND DRY WITH DIMINISHING WINDS. THURSDAY THROUGH SATURDAY - CONFIDENCE...MEDIUM PROGS CONTINUE TO SHOW UPPER TROUGH CARVING OUT ACROSS THE WRN GRT LAKES REGION THIS PERIOD WITH SUSTAINED LOW LEVEL COLD AIR ADVECTION. 925 TEMPS WILL BE GETTING PROGRESSIVELY COLDER RIGHT INTO SATURDAY MORNING WHEN LOW LEVEL THERMAL TROUGH IS PROGGD TO BE SITUATED ACROSS SRN WI. 925 TEMPS AS OF 12Z SATURDAY EXPECTED TO BE IN THE -10 TO -13C RANGE. WITH THE AMPLIFYING TROUGH THERE ARE A COUPLE OF SPOKES OF ENERGY THAT PIVOT THROUGH ESPECIALLY LATER THURSDAY NIGHT INTO FRIDAY MORNING. THE GFS IS QUITE DRY THOUGH THE NAM SHOWS A BIT MORE SATURATION WITH FAIRLY STEEP LOW LEVEL LAPSE RATES. THE SATURATED PROFILE EXTENDS INTO THE DENDRIDIC GROWTH ZONE WHICH WOULD POTENTIALLY BE SUPPORTIVE OF A FEW SHSN OR FLURRIES. WILL KEEP POPS OUT OF FORECAST FOR NOW PER SUPERBLEND BUT AT LEAST SOME FLURRIES MAY BE NEEDED FOR A TIME THURSDAY NGT/FRIDAY MORNING. SUNDAY - CONFIDENCE...MEDIUM 500 MILLIBAR FLOW BECOMES MORE SOUTHWEST AHEAD OF A SHORTWAVE TROUGH APPROACHING FROM THE PLAINS. A SOUTHWEST 925/850 FLOW DEVELOPS WHICH ENHANCES THE ADVECTION OF A WARMER AIRMASS INTO THE REGION. THE 00Z ECMWF DEVELOPS A CLOSED 850 LOW ACROSS SRN MN WHILE THE GFS SHOWS A MORE PROGRESSIVE TROUGH WITH A BIT MORE MOISTURE RESULTING IN SOME LIGHT QPF. SO LEFT IN THE SMALL/SLGT CHC POPS THAT THE SUPERBLEND GENERATED. WITH THE MODIFIED AIRMASS EXPECT TEMPS TO SHOW A DECENT REBOUND FROM THE CHILL OF FRIDAY/SATURDAY. SUNDAY NIGHT AND MONDAY - CONFIDENCE...LOW TO MEDIUM THE GEM AND ECMWF BOTH SHOW A SLOWER MORE DEVELOPED LOOK TO THE SURFACE/850 LOWS WITH A SLOWER PROGRESSION. IN EITHER CASE THE TRACK OF THE LOW SUPPORTS A WARM SOLUTION AND A RAIN EVENT FOR SRN WI. THE GFS CONTINUES A QUICKER AND LESS DEVELOPED SOLUTION WITH THE BULK OF ANY PRECIPITATION EXITING EAST OF THE CWA SUNDAY EVENING WHILE THE SLOWER SOLUTIONS KEEP RAIN GOING MUCH OF THE NIGHT AND EVEN LINGERING INTO MONDAY MORNING. STILL SOME DETAILS TO WORK OUT ON THIS SYSTEM IN TERMS OF TIMING AND STRENGTH BUT APPEARS THAT IN EITHER CASE WE ARE LOOKING AT A RAIN SCENARIO. TUESDAY - CONFIDENCE...MEDIUM THE ECMWF SHOWS MORE OF BROAD MID LEVEL TROUGH ACROSS THE CNTRL US. MEANWHILE THE GFS IS MORE AMPLIFIED WITH THIS TROUGH AND IS SUGGESTING MORE CYCLOGENESIS IN THE PLAINS WITH THE ECMWF HAVING A WEAKER LOW. THE GFS IS A BIT QUICKER BRINGING PRECIP INTO THE SOUTH BEFORE 00Z WHILE THE ECMWF IS DRY AND ACTUALLY KEEPS BULK OF THIS SYSTEM TO OUR SOUTH AND EAST. WILL KEEP THE SLIGHT CHANCE POPS FOR NOW. THERMAL PROFILE SUGGESTS THIS INCOMING SYSTEM WOULD BE MORE OF A RAIN PRODUCER AVIATION/12Z TAFS/...RAIN WILL INCREASE ACROSS THE AREA THIS MORNING ..EXITING TO THE EAST BY AROUND 18Z. THE RAIN WILL BE ALONG AND AHEAD OF AN APPROACHING OCCLUDING FRONTAL BOUNDARY TIED TO A SFC LOW MOVING NORTHEAST ACROSS MN THIS MORNING. LOOK FOR IFR CONDITIONS AHEAD OF THE FRONT...LIKELY LIFTING TO MVFR THEN VFR LEVELS THIS AFTERNOON IN THE WAKE OF THE PASSING FRONT. COLDER AIR ARRIVING WILL STEEPEN THE LOW LEVEL LAPSE RATES RESULTING IN RATHER STRONG/GUSTY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON. A FEW GUSTS WILL REACH 30KTS. MVFR CIGS SHOULD RETURN TONIGHT WITH MOISTURE WRAPPING AROUND THE DEPARTING LOW AND COLD AIR ADVECTION PERSISTING. WINDS WILL DIMINISH TONIGHT. MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR STRONG WINDS ASSOCIATED WITH LOW PRESSURE MOVING NORTHEAST ACROSS MINNESOTA TODAY. WINDS WILL BE SOUTHEAST THIS MORNING...VEERING TO THE SOUTH THEN SOUTHWEST THIS AFTERNOON INTO TONIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 AM CST THURSDAY FOR LMZ643>646. && UPDATE...WOOD TODAY/TONIGHT AND AVIATION/MARINE...DAVIS THURSDAY THROUGH TUESDAY...COLLAR
Hazardous weather outlook, Dec 16, 3:36 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 336 AM CST WED DEC 16 2015 WIZ046-047-051-052-056>060-062>072-170945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 336 AM CST WED DEC 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. A FEW LOCATIONS MAY EVEN GUST TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-170945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 336 AM CST WED DEC 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO BRISK SOUTHEAST WINDS THAT WILL VEER TO THE SOUTH THEN SOUTHWEST LATER TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WWW.WEATHER.GOV/MKX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.